MAUDE Adverse Event Report: CORDIS CASHEL POWERFLEX P3 F5 4X4 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL POWERFLEX P3 F5 4X4 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4204040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, a 4x40 mm powerflex p3 percutaneous transluminal angioplasty (pta) dilatation catheter ruptured after taking it once to fourteen (14) atmospheres (atm) in the fistula anastamosis.The device was removed without incident and the procedure was completed successfully with a different device.There was no patient injury.There were no difficulty inflating the balloon during prep.The balloon inflate normally.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was removed intact (in one piece) from the patient.The contrast media used was ge omnipaque with a 50/50 contrast to saline ratio.The type and brand inflation device used was merit basix which was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the vessel.There was no difficulty crossing the lesion.No other information was provided.The device was not returned for analysis.A device history record (dhr) review of lot 17636930 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause of the burst could not be determined.Based on the limited information available for review, vessel characteristics (although not provided) may have contributed to the reported event as calcification/resistant lesions may cause damage to a balloon.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Do not exceed the rated burst pressure recommended on the label.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
Customer reports a 4 x 40 mm powerflex p3 pta dilatation catheter ruptured after taking it once to fourteen (14) atmospheres (atm) in the fistula anastamosis.The device was removed without incident and the procedure was completed successfully with a different device.There was no patient injury.There were no difficulty inflating the balloon during prep.The balloon inflate normally.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was removed intact (in one piece) from the patient.The contrast media used was ge omnipaque with a 50/50 contrast to saline ratio.The type and brand inflation device used was merit basix which was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the vessel.There was no difficulty crossing the lesion.The device will not be returned for analysis.No other information was provided.

Brand Name
POWERFLEX P3 F5 4X4 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary
EI 
MDR Report Key6968629
Report Number9616099-2017-01526
Device Sequence Number1068400
Product Code LIT
UDI-Device Identifier20705032004081
UDI-Public20705032004081
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model Number4204040S
Device Catalogue Number4204040S
Device Lot Number17636930
Was Device Available for Evaluation? No
Distributor Facility Aware Date09/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2017
Initial Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1